MAUDE Adverse Event Report: CARDINAL HEALTH 247, INC F/K/A EMERGE MEDICAL, INC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW, FIXATION, BONE

CARDINAL HEALTH 247, INC F/K/A EMERGE MEDICAL, INC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW, FIXATION, BONE
Catalog Number 207.750.EM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the plant for investigation.The device history records (2) for lot 135471 were reviewed and no anomalies were uncovered. parts fell within specification limits and were deemed conforming. the sample was received and forwarded for evaluation.Once that investigation is completed, a follow up report will be filed.A capa has been initiated.
 
Event or Problem Description
Procedure was an orif, right elbow, medial epicondyle being done under general anesthesia.The physician implanted a cannulated screw (long thread) by hand.After the screw was in the patient, an x-ray was done and it was noticed that the distal tip of the screw had broken off.Physician took the screw out, and left the broken screw tip in.The physician then requested another cannulated screw and also advanced this screw by hand.Upon x-ray, he noticed that this screw had broken in half, was unwound from the core diameter of the screw, and also had the distal tip of the screw break off.The case was posted for 90 minutes, but actual or time was 121 minutes.Physician will continue to follow up with the patient, and will repeat the x-ray.
 
Additional Manufacturer Narrative
The sample was received and evaluated. outside lab testing confirmed that we are not able to reproduce the failure mode and the product was found to be conforming.Therefore, we were unable to determine the root cause of this occurrence.We will continue to monitor complaints for any trends.

Brand Name
4.0MM CANNULATED SCREW LONG THREAD/50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CARDINAL HEALTH 247, INC F/K/A EMERGE MEDICAL, INC
720 s colorado blvd ste 550s
denver CO 80246
MDR Report Key5946968
Report Number1423537-2016-00042
Device Sequence Number705139
Product Code HWC
UDI-Device Identifier00886020011192
UDI-Public00886020011192
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number207.750.EM
Device Lot Number135471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date09/27/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient Weight55